MAUDE Adverse Event Report: RENISHAW MAYFIELD SARL NEUROMATE GEN III STEREOTACTIC SYSTEM

RENISHAW MAYFIELD SARL NEUROMATE GEN III STEREOTACTIC SYSTEM
Model Number NEUROMATE
Medical Device Problem Codes Operating System Version or Upgrade Problem (2997); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause analysed related to part 1 (the failure of the ultrasound registration), the neuroinspire system was unable to adequately handle the communication error in the ultrasound system, which caused neuroinspire to terminate during the registration process workflow.Improved error handling for the ultrasound registration has been incorporated in a future neuroinspire software release.Software testing has been improved to include scenarios to check for error handling.This module is not avaiable in the usa.The root cause analysed related to part 2 (windows update).The pc had an ethernet network cable plugged in (required to obtain image data from the pacs server), whilst it was connected it downloaded security updates.The restarting of the pc then triggered the installation of the windows update.Design mitigations are in place to minimise the potential for windows updates during working hours; however these can be overridden by the operating system.There are no further risk mitigations identified to prevent windows updates which override the defined scheduling.Retrospective reporting of issue following fda inspection documented internally in corresponding capa.
 
Event or Problem Description
The neuroinspire software was not available to complete a surgery with the patient under a general anesthetic at the time.The unavailability of the software was due to two separate issues: 1.The registration of the patient to the robot using the ultrasound module within the software failed on 3 occasions; and 2.Microsoft windows forced an update during surgery, which meant the clinician was unable to access the software.This resulted in a delay; therefore, the clinician took the decision to cancel the surgery.The surgeon needed to surgically close the patient up without being able to compete the planned surgery.This is being reported on the basis of the surgical intervention to close the patient at an unplanned stage of the surgery due to a malfunction of the device.The ultrasound module is not available in the usa but the windows issue could occur in the version available in the usa, so is being reported even though it was not clear which issue was the cause of the cancellation of surgery.

Brand Name
NEUROMATE GEN III STEREOTACTIC SYSTEM
Common Device Name
NEUROMATE GEN III
Manufacturer (Section D)
RENISHAW MAYFIELD SARL
31 rue ampere, ,
chassieu, 69680
FR  69680
Manufacturer (Section G)
RENISHAW MAYFIELD SARL
31 rue ampere, ,
chassieu, 69680
FR   69680
Manufacturer Contact
ruth rusling
31 rue ampere, ,
chassieu, 69680
FR   69680
MDR Report Key22395113
Report Number3009108888-2025-00005
Device Sequence Number15729501
Product Code HAW
UDI-Device Identifier03662724000345
UDI-Public03662724000345
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K181706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNEUROMATE
Device Catalogue Number001.0500
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown